Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Why am I having side-effects of blood pressure medicine ?

I am taking Perindopril for my blood pressure 8mg, one tablet per day, first thing in the morning. I have noticed over the last 2 weeks that certain symptoms are manifesting themselves, as follows: very dry mouth , perpetual cough, sweating profusely, facially, tight chest, stiff arms and neck, and elevated blood pressure. Is this usual? I have mad an appointment for tomorrow. Should I take my tablet today, as I feel fine. Go down hill soon after ingestion of tablet. Thank you
Asked On : Thu, 26 Apr 2012
Answers:  3 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Rob,
Thanks for writing in.
It seems you are allergic to this drug and you should avoid taking the dose today. I would recommend this as an allergy can become severe at any point in time and can lead to an emergency situation called anaphylaxis. It would be better if you speak with your physician about this and ask him for an alternative class of drugs ( like a diuretic , a beta blocker or a calcium channel blocker) to control your high blood pressure.
Hope this helps.
Answered: Thu, 26 Apr 2012
I find this answer helpful
General & Family Physician Dr. Finu Mathew's  Response
Perindopril is an ACE (Angiotensin Converting Enzyme) Inhibitor used in the control of Hypertension, Stable Coronary artery disease and in Mild to moderate Heart failure. It may also be used to delay nephropathy in hypertensive patients who are also diabetic.
Some of the symptoms described by you here could be related perindopril. ACE inhibitors are well known to produce dry persistent cough which improves in 1-4 weeks of stopping the medication.
It can also produce chest pain, palpitations, hypertonia and other sideeffects but its occurence is not very common.
Stop the medication only after discussing with your treating doctor. He will probably start you on another antihypertensive. Hope this helps!
Answered: Thu, 26 Apr 2012
I find this answer helpful
General & Family Physician Dr. Haseena Hamdani's  Response
Hi, Welcome to HCM,
Yes, you should immediately stop the medicine today. First you go and see the Doctor. Doctor should do your ECG, ECHO and necessary investigation to rule out any heart disease ( IHD, CVD)
This medicine can cause all those side effects, specially when you are taking 8mg once in a day. it is better you take 4mg, two times in a day with 12 hours interval. Any type of dehydration, like Diarrhoea, vomiting, alcohol, etc can also cause hypotension. In those patients who have any underlying heart disease, sudden low BP can cause major problem. irritating dry cough is very common side effects.
In my opinion you should be switchen on to another Medicine to control your Blood pressure.
Answered: Thu, 26 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor